My doctor has been increasing my dose of lamictal for 4 weeks now yesterday I went to 100 mg. About an hour later I had blurry and double vision called doctor he said he would call me back, he never did until this morning when I woke up with swollen taste buds,itchy skin, cold sores and the chills. He told me to discontinue medication ( I'm now having chest pains) when I started taking lamictal pharmacist told me it's very important not to suddenly stop taking medication. Is my doctor right? (I have no faith in him) or should I titrate down?
Hi ape! He told you to discontinue it because you had symptoms of an allergic reaction. When I had the same symptoms I ended up in the hospital in a coma.
Normally, you wouldn't stop abruptly but maybe this was a special circumstance.
ape67 Because you were just starting out on this new medication it would be different.So the doctor is right under all the problems your having. It's when you have been on it for a while that it is very important to taper off but with this bad of side effects it is more Important that you do not take any more and check with the doctor Monday on what to do if your having any problems.
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2014 • 5 answers
Updated 11 Feb 2015 • 2 answers
I had been on 100mg of lamictal for a few years and it was working well. Then suddenly it just stop?
Updated 27 Jul 2016 • 1 answer
Updated 15 Sep 2016 • 3 answers
Updated 13 Aug 2017 • 4 answers